MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30CTAV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during transection of pulmonary veins on a laparoscopic video-assisted thoracoscopic lobectomy, the device fired and, there was complete staple line and formation, but there was bleeding from the staple line on three separate vessels.Clips were used to achieve hemostasis.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Visual inspection of the returned products noted that the reloads were fully fired.Staple pushers were visible at the zero cut line.Functionally the reloads were loaded into a pmv representative instrument and were cycled without hesitation or binding.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9504633
Report Number1219930-2019-07108
Device Sequence Number1215602
Product Code GDW
UDI-Device Identifier10884521186101
UDI-Public10884521186101
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberEGIA30CTAV
Device Catalogue NumberEGIA30CTAV
Device Lot NumberN9H0870KY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;